Louisiana, 2001

Damaging Wind in Louisiana, July 5, 2001

July 5, 2001 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 5, 10:00 AM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 5, 10:00 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1100 AM CDT THU JUL 5 2001

WITH THE ONGOING CONVECTION SOUTH OF THE LAKE PONTCHARTRAIN...WILL
INCREASE POPS. THIS MORNING SIL SOUNDING INDICATED PRECIPITABLE
WATER VALUE AROUND 2.2 INCHES AND NO CAP WHICH WILL ASSIST
THUNDERSTORMS. OTHERWISE...MORNING PACKAGE IS OK FOR NOW.

.NEW...NONE
LA...HEAT OUTLOOK FOR LAZ060>064.
MS...NONE.

18

In the hours before

Special weather statement, Jul 5, 10:00 AM CST, 3 hours 40 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT THU JUL 5 2001

.SYNOPSIS...
DEEP TROPICAL MOISTURE WILL PERSIST ACROSS SOUTHEAST LOUISIANA AND
COASTAL MISSISSIPPI THROUGH TONIGHT. IN ADDITION...A WEAK SURFACE
TROUGH WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY LATE THIS
AFTERNOON AND EVENING.

.THUNDERSTORMS...
THE COMBINATION OF DAYTIME HEATING AND CONVERGENCE ALONG SEA AND
LAKE BREEZE BOUNDARIES WILL PRODUCE SCATTERED AREAS OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON MAINLY AROUND AND SOUTH OF LAKE
PONTCHARTRAIN AND ALONG THE MISSISSIPPI COAST. THE MAIN THREAT FROM
THESE STORMS WILL BE HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT
LIGHTNING AND GUSTY OUTFLOW WINDS. A FEW STORMS COULD REACH SEVERE
THRESHOLDS WITH THE POTENTIAL FOR DAMAGING WINDS AROUND 50 MPH AND
SMALL HAIL. MOST OF THE ACTIVITY SHOULD DIMINISH WITH THE ONSET OF
THE EVENING HOURS ALTHOUGH AN ISOLATED THUNDERSTORM MAY BE POSSIBLE
THROUGH TONIGHT.

ACTIONS...DUE TO THE ISOLATED NATURE OF ANY SEVERE THUNDERSTORMS
THAT DEVELOP...NO ACTIONS ARE EXPECTED AT THIS TIME.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Livingston

When
July 5, 1:40 PM CST
Where
Livingston County, Denham Spgs
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
30.483, -90.950

Several trees and large tree limbs were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257803.